Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
girl11

Please Make Me Feel Better...am I Going To Have A "dent" In My Face From Cortisone Shot?

Recommended Posts

I had a pimple injected with a cortisone shot yesterday at the derm. Today it's smaller, but the skin around it sort of has a "shadowy" look like the skin is thinner. I'm really nervous the skin is going to sink in around it and atrophy. It's right on my cheek. I had a dent once from a shot, and it took months to fill in. I thought it would be okay now. If it has that appearance around it, does it mean the skin is going to get depressed and I'll have that weird dent? Anyone know?

Share this post


Link to post
Share on other sites

Can't really make you feel better. You may or may not get a dent. Depends on your skin, the skill of the derm, and how much they diluted the cortisone shot. Just hang in there.

Share this post


Link to post
Share on other sites

Thanks. I'm just really worried. Having a dent is worse than the pimple. I'm just worried its got a darkish cast around it because the skin's going to settle in.

Share this post


Link to post
Share on other sites

Thanks. I'm just really worried. Having a dent is worse than the pimple. I'm just worried its got a darkish cast around it because the skin's going to settle in.

Well I would recommend keeping it moisturized. Don't put any active ingredients on it (like salicylic acid, BP, or retinoids) until it's healed up.

Share this post


Link to post
Share on other sites

No obvious dent so far, but still that grayish cast around the pimple. The pimple didn't even go away...it's just shrunken down instead of a red inflamed bump but still a bit of a scab maybe because there was a whitehead in there. So it just looks worse b/c I still have the pimple that feels highlighted by the grayish shadow around it. I hope it looks better soon.

Share this post


Link to post
Share on other sites

I'm afraid now that things might get worse. I still had the pimple because there was still a whitehead under the skin that just needed to come out. I went back to derm yesterday saying the cortisone shot didn't work, and I thought I had said to the nurse that I just wanted the extraction. I wasn't paying attention and realized when he went to my face, he was doing another shot in that spot and not the extraction. I'm SO mad at myself. He thought I wanted another shot, I just wanted it to be extracted because the gunk just needed to come out. He did that also, and it's taken care of but UGH, a second shot in that same spot? Now what's going to happen? Any acne scars I have in that area were being more obvious I guess from the skin being a little thinner. I guess if it gets worse, it'll show up in the next two weeks, but I"m just so upset with myself. I need to pay attention next time and be clear. He said he only did a little and not to be paranoid, but it's hard. This is my own fault.

Share this post


Link to post
Share on other sites

Hi girl11,

I completely feel your pain. Having a dent is the worst! I just posted this and am hoping someone can help me as well... I really want to know if there is a way to tell if it's actually filling up (since it's so slow) or if there are signs that it's permanent.

Is there a way to tell if the dent is actually filling up or if it's going to be permanent? After I had a large cyst on my cheek injected 2 weeks ago it started to rapidly deflate and I was left with a dent. Now I feel like the center of it is starting to become a defined point which leads me to think that it's permanent!

I have small acne scars but I've never had a large scar like this before and I'm freaking out. I don't want to rush to do something to it but I also can't stand looking at it! Has anyone ever experienced this and actually had it fill up eventually? Or am I screwed... :'(

post-184587-0-86127900-1347934129.jpg

post-184587-0-86127900-1347934129.jpg

Share this post


Link to post
Share on other sites

I don't know if it will be permanent. I got a dent 2 years ago also, and it took 2 months to fill in. One day I forgot about it and didn't pay attention to it as much, and it was gone. I hope that happens for what i have now since it's in an obvious spot, and i hope it happens for you. The one I had two years ago was at the corner of my mouth and would show a "dimple" when I smiled. It's so frustrating.

Share this post


Link to post
Share on other sites

I had a dent before on my forehead from a cortisone shot, took about 4 months to fill in on it's own to where it wasn't noticeable anymore.

Edited by melmel87

Share this post


Link to post
Share on other sites

I had a dent as well, but I didn't notice it until a couple of weeks after the shot. It was about 2 months ago, and it's already filling in. I was concerned at first when I noticed it, but no one else did unless I was in very direct sunlight (and if that was the case, the dent was the least of my problems!) Also, the picture posted above looks more to me like an acne scar then atrophy. Atrophy looks much more like a dimple then a hole.

Share this post


Link to post
Share on other sites

It's hard to say what caused the indent. Both cystic acne and cortisone shots can cause indents. My cortisone shot left me with a permanent indent, regardless of the fact that the doc said the indent was temporary. My indent was either caused by the cortisone shot itself, or the acne that stayed and prolonged on my face and doing damage to the skin tissue... Before I had the shot. Or a combination of both.

I could have blamed the cortisone shot for the indent, but after conducting some reasoning in it, it could have been the acne that did it, and that's what my skin looked like after the inflamaation had subsided. And on the same reasoning, cortisone shots are known to cause atrophy and indents.

I think your indent will become plump again, but maybe not 100%. Actually, my doc was right that my scar would fill back in.... It did fill back in about 30-50%, but not 100%.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×